MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Prior to the device evaluation, the device was sent out for additional microbiological testing.The hygiene microbiological investigation report indicated the channels of the scope were cultured and found that the scope tested positive for greater than 1 cfu of revivable micro-organisms.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
It was reported that, during reprocessing, the cystonephrofiberscope tested positive for contamination during two separate tests.The first tested positive for 1 colony forming unit (cfu) of a revivable micro-organism and 1 cfu of staphylococcus aureus.The second tested positive for 3 cfus of revivable micro-organisms.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the lms final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Despite good faith attempts, the user culture results, and cleaning disinfection and sterilization (cds) processes were not shared.The results of culture testing by a third-party organization indicates that in both cases, the number of bacteria detected was less than 1 cfu, and it was confirmed that it complies with french regulations.The device was evaluated, and no abnormalities were found that could have led to the reported event.Based on the results of the investigation, the relevance between the device and the detection of bacteria could not be established and a root cause could not be determined.As result of confirming instruction manual, following sections describe reprocessing procedures.They may prevent from the phenomenon.Chapter 4 reprocessing workflow for endoscopes and accessories; chapter 5 reprocessing the endoscope.Olympus will continue to monitor the field performance of this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19809553
Report Number3002808148-2024-06753
Device Sequence Number18079980
Product Code FAJ
UDI-Device Identifier04953170292323
UDI-Public04953170292323
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown